MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1097/ms9.0000000000001907

Медицинская библиотека · Annals of medicine and surgery (2012) · 2024

A case report of vaping-associated sudden cardiac arrest in a young healthy patient.

Ahmed Hasaan, Ismayl Mahmoud, Palicherla Anirudh, May Joshua, Goldsweig Andrew M, Thirumalareddy Joseph

Клинический случайСтатьяПеревод в очереди

Аннотация

INTRODUCTION AND

IMPORTANCE

While vaping has increased significantly among young individuals, the effects of vape aerosol constituents on cardiac electrophysiological dynamics remain unknown.

CASE PRESENTATION: A 22-year-old female with a history of energy vaping presented with cardiac arrest. Found to have no pulse, CPR was started and an initial rhythm of ventricular tachycardia was obtained. Shock was administered with a follow-up rhythm of ventricular fibrillation. She was emergently defibrillated and entered atrial fibrillation with rapid ventricular response. Toxicology and troponins were all negative. Left heart catheterization and cardiac MRI were unremarkable. She was discharged with an external defibrillation vest and a tentative plan for outpatient electrophysiology study in the setting of negative work-up for cardiopulmonary arrest.

CLINICAL DISCUSSION: Vaping-induced sudden cardiac arrest may be attributed to a reduction in cardiac repolarization reserve. Exposure to vegetable glycerin and propylene glycol, substances present in nearly all vape products, have been found to incite arrhythmias and disrupt cardiac conduction in animals. Acrolein, an aldehyde byproduct of glycerin, has also been found to induce arrhythmias due to autonomic dysfunction. Increased intracellular calcium concentration and free radical damage, which occur as a result of inhaling particulate matter generated from e-cigarettes, further propagates the risk of arrhythmia.

CONCLUSION

The effects of inhaling vape aerosols remain not fully understood. While there is a perceived notion that nicotine-free aerosols may be harmless, that remains unclear. Further studies are needed to evaluate proarrhythmogenic effects and autonomic dysfunction from the various chemical substances present in vape aerosols.

Для цитирования: Ahmed Hasaan, Ismayl Mahmoud, Palicherla Anirudh, May Joshua, Goldsweig Andrew M, Thirumalareddy Joseph. A case report of vaping-associated sudden cardiac arrest in a young healthy patient.. Annals of medicine and surgery (2012). 2024. DOI: 10.1097/ms9.0000000000001907.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.